Alert archive / Tennessee / Flash Flood Warnings in 1996
Flash Flood Warning 23, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Nov 30, 1996, 2:02 PM CST for Giles County, Lawrence County, Tennessee. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 1996, 2:02 PM CST (20:02 UTC)
- Expired
- Nov 30, 1996, 4:00 PM CST
- In force
- 118 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Giles County, TN, Lawrence County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 661 m²/s²
- 0-3 km storm-relative helicity
- 847 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 302005 FFWBNA TNC055-099-302200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 202 PM CST SAT NOV 30 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 400 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...GILES COUNTY...LAWRENCE COUNTY AT 200 PM CST...AN AREA OF RAIN...AT TIMES HEAVY...WAS MOVING NORTH INTO THE SOUTHERN SECTIONS OF GILES AND LAWRENCE COUNTIES. HEAVY RAINFALL THIS MORNING CAUSED SEVERAL CREEKS AND STREAMS TO EITHER REACH BANKFUL OR RISE SLIGHTLY OUT OF THEIR BANKS. WHILE MOST CREEKS AND STREAMS HAVE SUBSIDED SOME...IT WILL NOT TAKE MUCH RAIN TO SEND THEM OUT OF THEIR BANKS ONCE AGAIN. EXPECT ADDITONAL RAINFALL AMOUNTS OF A HALF TO ONE INCH BETWEEN NOW AND 4 PM. MOTORISTS SHOULD AVOID LOW WATER CROSSINGS. IF YOU LIVE IN AN LOW LYIING AREA...HEAD FOR HIGHER GROUND IMMEDIATELY. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Nov 30, 9:24 AM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Nov 30, 9:24 AM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 925 AM CST SAT NOV 30 1996 QUICK ANLYS SHOWS LOW LVL JET STRETCHG FM BNA-ILM. BAND OF MDT/HVY RAIN OCCURG ALONG AXIS ATTM FM LAWRENCEBURG-COOKEVILLE. AREAS OF W AND NW MID TN HAVE EXPERIENCE SPOTTY RAINFALL SINCE DAYBREAK. HWVR BEST DIFLUENT FLOW ALOFT IS STILL TO OUR SW THUS CAT POPS STILL APPR TO BE IN ORDER THIS AFTN. PRECIP WATER VALUES ARE ESP HIGH FOR THIS TIME OF YEAR OVR THE MID/DEEP SOUTH. STORM TOTALS THUS FAR ARE 0.5 TO 1.O INCEHS WITH LCL AMNTS ARD 1.33 INCHES OVR MID TN. XPCT GREATEST RAINFALL AMNTS THIS AFTN ALONG-E OF LOW LVL JET. TRAINING OF ECHOES WL HAVE TO BE MONITORED ESP IF ANY CONVECTION OCCURS LATE THIS AFTN/TNGT. CURRENT FCST TEMPS LOOK FINE ATTM. 09
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 2:43 PM CST | Flash Flood Warning | OHX | Bedford, Lincoln, Marshall, Moore | 3 hr |
| Nov 30, 2:43 PM CST | Flash Flood Warning | OHX | Cannon, Coffee, DeKalb, Warren | 3 hr |
| Nov 30, 2:43 PM CST | Flash Flood Warning | OHX | Van Buren, White | 3 hr |
| Nov 30, 3:40 PM CST | Flash Flood Warning | OHX | Overton, Pickett | 2 hr |
| Nov 30, 3:40 PM CST | Flash Flood Warning | OHX | Putnam | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.